We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I usually post on the Waiting to Try forum. My DH and I are going to be waiting about three more months before we start TTC.
But I want to ask if anyone is/has gone through the same things I'm going through...
I have had severe clinical depression since about age 12, PMDD, anxiety and panic, and OCD. It's really not as bad as it sounds, because I've been on antidepressants for 10 years. Well, I recently went off because of the possibility of TTC soon (and other reasons, such as side effects.)
Now, I'm starting to feel it coming back...in a bad way!
I just want to know if anybody else went off antidepressants before having a baby. My doctor told me it would be OK to take them while pregnant, but I don't want to unless I really have to. He also told me that the pregnancy hormones would actually cause me to feel happier. (I'm not so sure about that...?)
Well, I was on Zoloft when I was Pregnant and on seizure meds! The thing was I was not planning on geting pregnant (she was a BC Pill baby) so my neurologist told me she had already been exposed, not good to change or no need to get off the meds now as her system is use to it now.
In my opinion, I would start wening back on to the point where you feel it is controlled (your depression) again and once you DO TTC let your DR know and have him monitor you and such, and once you do get PG they will watch for signs etc...but I think you will be fine. I rather be on meds-be happy not mersible and be in the danger of hurting my child THAT way.
Thanks for the reply. I have actually gone off the meds, but I had an episode of sorts yesterday, so I went ahead and popped one. I still don't know whether I will go back on them for good or not. I guess I'll call my doc and see what he says. I just get kinda weird when I'm not taking them...who knows how I'll be with the pregnancy hormones messing with me, too.
Hi hon, I just saw your message. I suffer from clinical depression too, and made the mistake of going off of my meds after I started TTC/got preggers. BIG MISTAKE. I don't know what meds you are taking now, but since you aren't actually pregnant yet, I would talk to your doctor and explain your situation. I happened to be on Wellbutrin before I started TTC, so after I went to my midwife in TEARS, she put me back on them. Apparently these are completely safe for baby before and after pregnancy (with breastfeeding) because they aren't SSRIs (I think?). Unfortunately, I know I will need more than wellbutrin after my baby is born (depression is too severe) so I won't be able to B/F, but that's ok...I'd rather be a good, balanced mom that B/F and be unable to function.
Anyway, I was trying to make the point that if you are feeling the negative effects of going off your medication already, chances are really good (IMO) that you may really start to feel them once the pregnancy hormones kick in. My pregnancy hormones made me feel a million times WORSE-what your doctor is saying is NOT TRUE for everyone, and it's frustrating that your doctor is telling you this.
Please be careful with this-you will experience so many bodily changes once you get preggers-I cried and felt hopeless for the first 4 1/2 months of my pregnancy-I have just started to get my emotions under control again. To me, it's not worth the risk!! You should be able to enjoy this pregnancy, not have to worry, panic, and feel hopeless all the time.
Please take care of yourself-if I can help further please feel free to PM me. Best of luck with your TTC, and hang in there. :-)